Domain growth kinetics in strongly disordered Ising magnets

Chowdhury, Debashish (1990) Domain growth kinetics in strongly disordered Ising magnets Journal de Physique, 51 (23). pp. 2681-2687. ISSN 0302-0738

PDF - Publisher Version

Official URL:

Related URL:


We investigate the law of domain growth in strongly disordered Ising magnets in two dimensions by Monte Carlo simulation. The average linear domain size is found to grow with time t as R(t) ~ (In t)x. For all the concentrations of the impurities used in our simulations the numerical value of the exponent x is found to be smaller than the corresponding theoretical prediction thereby indicating the possibility that the asymptotic regime, where the theory may hold, lies beyond the time scale of our observation. Nevertheless, in contrast to the recent laboratory experiment of Ikeda et al., the effective exponents are found to exhibit at least a kind of « quasi-universality » (temperature-independence) provided the Monte Carlo data for the domain size at a given impurity concentration are fitted to the form (In t) x over the same time interval consistently at all temperatures.

Item Type:Article
Source:Copyright of this article belongs to EDP Sciences.
Keywords:Ising Model; Magnetic Domains; Monte Carlo Methods
ID Code:7717
Deposited On:25 Oct 2010 10:45
Last Modified:16 May 2016 17:51

Repository Staff Only: item control page